Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 2, 2000, 12:14 PM CDT for LaMoure County, North Dakota. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 2, 2000, 12:14 PM CDT (17:14 UTC)
- Expired
- Sep 2, 2000, 12:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 119 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 12:33 PM CDT | Hail 0.75 | Verona, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 021715 SVRBIS NDC045-021745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1214 PM CDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1245 PM CDT * AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL LAMOURE COUNTY...OR ABOUT 43 MILES SOUTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 1 AT 1230 PM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE bPATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4661 9820 4636 9826 4635 9804 4662 9805
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:30 AM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, Sep 2, 2:30 AM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 AM CDT SAT SEP 2 2000 FRONTAL SURFACE WILL LIFT NORTHWARD ACROSS THE STATE TODAY AND THEN STALL. A VORT MAX PROGGED TO NORTHWEST SD BY DAYBREAK WILL INTERACT WITH THE FRONT TO PRODUCE ABUNDANT THUNDERSTORM ACTIVITY OVER WESTERN NORTH DAKOTA THIS MORNING...SHIFTING TO PRIMARILY NORTHERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. AFTER THIS WAVE THERE IS LITTLE IN THE WAY OF IMPULSES THROUGH SUNDAY...HOWEVER MODERATE TO MAJOR INSTABILITY WILL REMAIN CENTERED ALONG THE STALLED FRONT IN NORTHERN NORTH DAKOTA. TODAY'S ACTIVITY MAY PRODUCE HEAVY RAIN...AS WITNESSED IN WILLISTON EARLIER THIS MORNING. CUT MOS TEMPERATURES A BIT TO MATCH TREND OF PREVIOUS FORECAST AND BECAUSE OF THE CHANCE OF ABUNDANT LOW CLOUDINESS BEFORE AND AFTER THE CONVECTION. .BIS...NONE. RSL RSL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:26 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 49 min |
| Sep 2, 3:26 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.